Alert archive / Florida / Small Craft Advisories in 2022

Small Craft Advisory 2, NWS Miami, FL

January 8, 2022

NWS Miami, FL issued this small craft advisory at Jan 8, 2022, 2:57 AM EST. It took effect at Jan 8, 2022, 10:00 AM EST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2022, 2:57 AM EST (07:57 UTC)
In effect from
Jan 8, 2022, 10:00 AM EST
Expired
Jan 9, 2022, 6:37 PM EST
In force
33 hr
Issued by
NWS Miami, FL

The text

As transmitted.

195 
WHUS72 KMFL 080757
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
257 AM EST Sat Jan 8 2022

AMZ630-650-651-670-671-082000-
/O.NEW.KMFL.SC.Y.0002.220108T1500Z-220109T1800Z/
Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
257 AM EST Sat Jan 8 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 PM
EST SUNDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 
  4 to 7 ft expected.

* WHERE...In Atlantic, Coastal waters from Jupiter Inlet to 
  Deerfield Beach FL out 20 NM, Coastal waters from Deerfield 
  Beach to Ocean Reef FL out 20 NM, Waters from Jupiter Inlet to 
  Deerfield Beach FL from 20 to 60 NM and Waters from Deerfield 
  Beach to Ocean Reef FL from 20 to 60 NM excluding the 
  territorial waters of Bahamas. In Biscayne Bay, Biscayne Bay.

* WHEN...From 10 AM this morning to 1 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$
6 follow-up statements
913 
WHUS72 KMFL 081359
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
859 AM EST Sat Jan 8 2022

AMZ630-650-651-670-671-090600-
/O.CON.KMFL.SC.Y.0002.220108T1500Z-220109T1800Z/
Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
859 AM EST Sat Jan 8 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY...

* WHAT...East winds 20 to 25 kt and seas 4 to 7 ft expected.

* WHERE...In Biscayne Bay, Biscayne Bay. In Atlantic, Waters 
  from Deerfield Beach to Ocean Reef FL from 20 to 60 NM 
  excluding the territorial waters of Bahamas, Waters from 
  Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM, Coastal 
  waters from Deerfield Beach to Ocean Reef FL out 20 NM and 
  Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 
  NM.

* WHEN...Until 1 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$
298 
WHUS72 KMFL 082017
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
317 PM EST Sat Jan 8 2022

AMZ630-650-651-670-671-091800-
/O.CON.KMFL.SC.Y.0002.000000T0000Z-220109T1800Z/
Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
317 PM EST Sat Jan 8 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY...

* WHAT...East winds 20 to 25 kt and offshore seas 4 to 7 ft 
  expected, occasionally 6 to 8 ft.

* WHERE...In Biscayne Bay, Biscayne Bay. In Atlantic, Waters 
  from Deerfield Beach to Ocean Reef FL from 20 to 60 NM 
  excluding the territorial waters of Bahamas, Waters from 
  Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM, Coastal 
  waters from Deerfield Beach to Ocean Reef FL out 20 NM and 
  Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 
  NM.

* WHEN...Until 1 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$
973 
WHUS72 KMFL 090743
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
243 AM EST Sun Jan 9 2022

AMZ630-650-651-670-671-091800-
/O.CON.KMFL.SC.Y.0002.000000T0000Z-220109T1800Z/
Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
243 AM EST Sun Jan 9 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 
  4 to 6 ft.

* WHERE...In Biscayne Bay, Biscayne Bay. In Atlantic, Waters 
  from Deerfield Beach to Ocean Reef FL from 20 to 60 NM 
  excluding the territorial waters of Bahamas, Waters from 
  Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM, Coastal 
  waters from Deerfield Beach to Ocean Reef FL out 20 NM and 
  Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 
  NM.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$
009 
WHUS72 KMFL 091347
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
847 AM EST Sun Jan 9 2022

AMZ630-650-651-670-671-091800-
/O.CON.KMFL.SC.Y.0002.000000T0000Z-220109T1800Z/
Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
847 AM EST Sun Jan 9 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 
  4 to 6 ft.

* WHERE...In Biscayne Bay, Biscayne Bay. In Atlantic, Waters 
  from Deerfield Beach to Ocean Reef FL from 20 to 60 NM 
  excluding the territorial waters of Bahamas, Waters from 
  Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM, Coastal 
  waters from Deerfield Beach to Ocean Reef FL out 20 NM and 
  Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 
  NM.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$
493 
WHUS72 KMFL 091736
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
1236 PM EST Sun Jan 9 2022

AMZ630-650-651-670-671-100000-
/O.EXT.KMFL.SC.Y.0002.000000T0000Z-220110T0000Z/
Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
1236 PM EST Sun Jan 9 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 
  3 to 6 ft.

* WHERE...In Biscayne Bay, Biscayne Bay. In Atlantic, Waters 
  from Deerfield Beach to Ocean Reef FL from 20 to 60 NM 
  excluding the territorial waters of Bahamas, Waters from 
  Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM, Coastal 
  waters from Deerfield Beach to Ocean Reef FL out 20 NM and 
  Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 
  NM.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$
626 
WHUS72 KMFL 092337
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
637 PM EST Sun Jan 9 2022

AMZ630-650-651-670-671-100045-
/O.CAN.KMFL.SC.Y.0002.000000T0000Z-220110T0000Z/
Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
637 PM EST Sun Jan 9 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas have subsided to below small craft advisory
conditions across the local Atlantic waters and Biscayne Bay.
Small craft should continue to use caution this evening as winds
remain around 15 knots and seas around 5 ft. 

$$

https://www.weather.gov/miami

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 2:04 AM EST, 53 minutes earlier.

Area forecast discussion, Jan 8, 2:04 AM EST, 53 minutes before
Area Forecast Discussion
National Weather Service Miami FL
204 AM EST Sat Jan 8 2022

.SHORT TERM (Now through Sunday)...

A weak cold front will continue to move southward and dissipate
across the region today. At the same time, a high pressure center
will be moving eastward across the southeast. This will help
establish a gradually increasing low level easterly flow across
the area. This regime will support plenty of low level moisture,
but upper levels are rather lackluster. Speaking of low level
moisture, PWATs are running within the 90th percentile for this
time of year (roughly around 1.5”) along coastal sections of
Miami-Dade County. Scattered showers will be possible again
today, especially east of the Highway 27 corridor where coastal
convergence will be maximized in association with the low level
wind regime. Cannot rule out some localized heavier rain with the
favorable PWAT values. Instability numbers are very subtle, but just
enough to carry some Lower-end thunder probs.

Going into tonight and Sunday an upper level high over the northern
Caribbean will begin to nose in overhead. This will support continued
well above average temperatures. At the surface, the moderate easterly
flow will continue the spread of moisture into the region. The old
frontal boundary will still be hanging around, which when coupled
with more coastal convergence along the east coast will provide a
focus for more shower activity right along the Atlantic coast and
over the Gulf Stream/Atlantic waters.

.LONG TERM (Sunday Night through Friday)...

The upper level ridge will flatten rather quickly and become briefly
zonal on Monday. Upstream, an upper trough will begin to amplify over
the southeast states. At the surface a strong cold front will begin
to slide southward into Florida on Monday. There are some differences
within the Globals in terms of timing with the ECMWF being the fastest
with the frontal passage late Monday or early Tuesday. GFS is about
9 to 12 hours later during the day on Tuesday. Regardless, a frontal
passage is expected. Along and ahead of the front, at least low-end
POPs will be in place, but the QPF signal is the strongest along the
immediate Atlantic coast and just offshore. Temperatures prior to the
front will continue to be well above average.

In the wake of the front, strong cold air advection will take place and
drop our temperatures to around or a degree or two below average by
around midweek. High pressure is forecast to build in, which will
gradually relax the pressure gradient a bit. Globals are in total
disagreement toward the end of the forecast period. The 07/12z ECM keeps
high pressure in control; however, the operational GFS brings another
front through the region as cyclogenesis occurs near the natural
baroclinic zone off the South Carolina Coast. Trying to gather a few
more puzzle pieces, the GEFS individual members are not in much
agreement with the operational. For that we’ll lean on the ECM solution
of keeping high pressure in control for now. Regardless, moisture would
be limited at best with a possible frontal passage so the same end result
of dry conditions for that time period is reached.

&&

.AVIATION(06Z TAFS)...

Generally VFR conditions will prevail through the period with cigs
largely 3-5k ft, but periods of MVFR cigs and briefly lowered
visibilities will be possible in the vicinity of showers
throughout the day. The greatest shower chances will be along the
east coast KFXE and southward although the timing and placement of
storms is currently low confidence. NE winds 5-10kts overnight
will become easterly sustained at 10-15kts with gusts up to
20-25kts this afternoon with easterly winds likely remaining
elevated into Saturday night.

&&

.MARINE...

Increasing easterly winds and building seas today as an easterly fetch
develops in response to a strong high pressure moving eastward over
the Carolinas and western Atlantic. In this fetch and along the
old surface frontal boundary, scattered showers and perhaps a
thunderstorm or two will remain possible over the Atlantic waters.
The flow will gradually decrease during the day Monday, but additional
hazardous marine conditions will develop behind a strong cold front
due into the region by Tuesday.

&&

.BEACHES...

A high risk of rip currents expected along the Atlantic beaches through
the weekend as a moderate to strong easterly flow develops.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            79  72  80  70 /  50  50  50  40
West Kendall     80  70  81  67 /  50  40  40  40
Opa-Locka        79  71  80  68 /  50  50  50  40
Homestead        79  71  80  68 /  50  40  50  40
Fort Lauderdale  79  72  80  70 /  50  50  40  40
N Ft Lauderdale  78  72  79  69 /  40  40  40  40
Pembroke Pines   79  70  80  67 /  50  40  50  40
West Palm Beach  78  70  79  67 /  20  30  30  40
Boca Raton       78  71  80  69 /  40  40  40  40
Naples           82  68  83  66 /  30  10  20  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for FLZ168.

AM...None.
GM...None.
&&

Today through Sunday and Aviation/Marine...Frye
Sunday Night through Friday...Frye

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jan 7, 12:17 PM EST, 14 hours 40 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1217 PM EST Fri Jan 7 2022

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
081130-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1217 PM EST Fri Jan 7 2022

...High Risk of Rip Currents Palm Beach County Beaches...
...Storms May Lead To Localized Flooding East Coast Metro...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Rip currents: There is a high risk of rip currents along the Palm
Beach County Beaches. A moderate risk resides along the Broward &
Miami-Dade County Beaches.

Thunderstorms: A few thunderstorms are possible over the east coast
metro and Atlantic waters this afternoon and tonight. Main impacts
would be lightning strikes and heavy rainfall.

Flooding: Localized flooding may be possible with slow moving storms
leading to high rainfall rates over portions of the east coast metro
this afternoon and evening.

Waterspouts: A slight chance of waterspouts this afternoon and
evening over the Atlantic waters and Biscayne Bay.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A high rip current risk is expected through the weekend along the
Atlantic beaches this weekend and into early next week.

Breezy conditions this weekend may bring Small Craft Advisory
conditions to the Atlantic waters this weekend. Additionally, a cold
front early next week will likely bring more hazardous marine conditions,
especially across the Atlantic waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 2:55 AM ESTRip Current StatementMFLBroward, Miami-Dade52 hr
Jan 8, 9:59 AM ESTSpecial Weather StatementMFLMiami-Dade31 min
Jan 8, 12:21 PM ESTSpecial Weather StatementMFLMiami-Dade24 min
Jan 8, 12:47 PM ESTAreal Flood AdvisoryMFLMiami-Dade107 min

Nearby

Small Craft Advisories in Florida, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.